MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2025-060
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: medical device problem code 2017 clarifier- use after damage.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and mildly tortuous lesion in the tibial artery.Reportedly a 2.5x60mm on 150cm armada 14 balloon dilatation catheter (bdc), was prepared, however bubbles were noted when a negative pressure was applied.The bdc was still used to dilate the lesion, and following its removal it was noted to have a leak coming from the distal end of the hub.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional and scanning electron microscopy analysis were performed on the returned device.The reported leak was confirmed.The production record review was performed and revealed no indication of a product quality issue.The corrective and preventive actions (capa) review was performed indicating there is a potential product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the armada 14 balloon dilatation catheter (bdc) was prepared; however, bubbles were noted when a negative pressure was applied.The bdc was still used to dilate the lesion, and following its removal it was noted to have a leak coming from the distal end of the hub.It should be noted that the percutaneous transluminal angioplasty (pta), armada 14, global instructions for use (ifu) specifies: to perform the steps outlined 1 through 7 to remove all air and verify the integrity of the pta catheter.The instructions indicate to perform the steps outside of the patient¿s anatomy and to verify the device preps and does not leak.The device should not be used in the patient anatomy if a leak is noted or suspected.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The investigation determined a potential product quality issue based on the evaluation of the returned unit and the review of the corrective and preventive actions (capa) database.The leak was observed coming out of the distal end of the strain relief tubing.It was determined the device leakage from the distal end of the luer may possibly be attributed to a gap/channel in the adhesive at the distal adhesive bond area.The issue is being addressed per internal operating procedures.Abbott will continue to trend the performance of these devices.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19937443
Report Number2024168-2024-09372
Device Sequence Number12592554
Product Code DQY
UDI-Device Identifier08717648156021
UDI-Public(01)08717648156021(17)260331(10)2101241
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberA2025-060
Device Catalogue NumberA2025-060
Device Lot Number2101241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight75 KG